MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 5.5" (14 CM) APPX 0.37 ML, SMALLBORE BIFUSE EXT SET W/2 CHEMOCLAVE®, SPIROS® W/R; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 5.5" (14 CM) APPX 0.37 ML, SMALLBORE BIFUSE EXT SET W/2 CHEMOCLAVE®, SPIROS® W/R; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CH3699
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported via a medsun medwatch mandatory and voluntary report uf/importer report # (b)(4) that a 5.5" (14 cm) appx 0.37 ml, smallbore bifuse ext set w/2 chemoclave®, spiros® w/red cap, 2 clamps generated a leak during patient use.The report stated: ¿the patient got up from his bed to use the bathroom.He had unhooked his wound vacuum-assisted closure (vac), which alarmed to cause me to come see what happened.I called ah to ensure that the patient was okay to do so.I had started his methotrexate (mtx).At [time redacted], the patient returned to his bed, i noticed that something was wet on his shorts.I thought it was just from the sink of him washing his hands.However, when i came back 10 minutes later to check his wound vac was reconnected properly with my charge nurse.I then noticed that the wet spot on his shorts had turned a neon yellow and there were more spots.I then raised the part of his shorts to find that his leg had spots of a yellow like paste in which i knew it would have to be the mtx.I called my charge nurse back to the room, paged the team and pharmacy to ensure the correct actions were taken and the tech to come assist in an exposure bath.We cleaned the patient, changed his linens, checked all the connections were tightened, of which were placed correctly, and then wrapped an infant chux around the tubing to see if it continued to leak.Then after about 15 minutes, i checked the new chux to find it still had been leaking.We didn't know if it was from the tubing being covered due to not doing a thorough wipe down before replacing the new chux.So, we placed a new one around the tubing connections to find that it did leak after 15 more min.As i looked further at the tubing, i could see the inside of the bifuse spiro had mtx on the inside.Per provider and pharmacy, we changed the bifuse connectors and completed the mtx infusion without adjustments to the infusion.We continued to have a chux around and found that after switching the cracked bifuse, it did not continue to leak.¿ there was no patient harm reported.
 
Additional Manufacturer Narrative
One (1) used list# ch3699, 5.5" was returned for evaluation.As received no physical anomalies or damage only methotrexate solution residuals were observed, and no mating device was returned for evaluation.The set was tested at gravity pressure and a steam of water from one of the shuntless was observed, this one was dissembled and a torn that started from the slitter on the top seal was observed.Complaints of leaks can be confirmed.The probable is typical due of slitter damage during assembly in salt lake city.A device history review (dhr) lot# review could not be conducted because no lot number(s) was/were identified.

Brand Name
5.5" (14 CM) APPX 0.37 ML, SMALLBORE BIFUSE EXT SET W/2 CHEMOCLAVE®, SPIROS® W/R
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21280124
Report Number9617594-2025-00206
Device Sequence Number9340209
Product Code ONB
UDI-Device Identifier00887709089174
UDI-Public00887709089174
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH3699
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Initial Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
METHOTREXATE (MTX), UNK MFR
Patient Age19 YR
Patient SexMale